I successfully stopped gabapentin via cold turkey

Foxrac

Well-Known Member
Premium Member
It was worst drug withdrawal ever in my life, even worse than Benzo withdrawal.

I got severe nausea, stomach pain, sweating, back pain, headache, feel sicker, depressed, can't sleep and irritability.

Finally, I did it so I got great sleep back.

I have no benefit with Gabapentin and it didn't stop the muscle twitches nor headache, so it did severely cut my sleep time to 1-3 hours per day instead of 6-10 hours, also I was extremely excited and irritated.

Now, I'm relieved, even no seizure.
 

Reba

Retired Terp
Premium Member
I'm sorry that you had to experience that but I'm glad that you made it thru. I hope that you can sleep now.
 

Beowulf

Well-Known Member
Premium Member
Glad you are okay. Just another rough patch in life, huh? No kidding, I am glad.
 

Tetracyclone

Active Member
Wow, Foxtrac, yours is the worst reaction to Gabapentin I've heard of. Many report feeling drowsy, poor memory and such, but to get no benefit then have those reactions to withdrawal is horrifying. I use 1200 mg per day and recently cut back from 1500. It works for me in synergy with baclofen.

Going without pain relief is tough.
 

AlleyCat

Well-Known Member
Was that a good idea to do it cold turkey? That's usually not recommended. But regardless, glad you are feeling better.
 

Foxrac

Well-Known Member
Premium Member
Was that a good idea to do it cold turkey? That's usually not recommended. But regardless, glad you are feeling better.
That seems up to indidvidual, especially if they don't have a history of seizure but people with seizure have to taper off.

I was very irritated over lack of sleep in months so I decided to stop taking via cold turkey instead of taper off because I want to feel better sooner rather than weeks or months.
 

Reba

Retired Terp
Premium Member
I sympathize with you. I'm going thru withdrawal from one of my prescribed meds and it's no fun (not quite done yet). But your experience was a lot worse. :(

My neurologist had prescribed Clonazepam (Klonopin) for some of my PD symptoms. I resisted and resisted but finally took it, for about one week. The side effects were so bad that I just quit taking it. I'll let my doctor know. I quit before I got addicted to it, so it wasn't the worst withdrawal but bad enough. Ugh!
 

AlleyCat

Well-Known Member
Med withdrawal is terrible. I've gone through that myself several times, and I never want to do it again. So I feel for you.
 

SilverRoxy

Deaf/ASL user
Premium Member
I went through a serotonin withdrawal for few days. I am back on the medication now. I experienced brain zaps and crying in my sleep (I wasn't aware that I was crying until I woke up).
 
Top